Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 148, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 23, 2019, 12:53 AM CDT for Craig County, Nowata County, Rogers County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2019, 12:53 AM CDT (05:53 UTC)
- Expired
- May 23, 2019, 1:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Craig County, OK, Nowata County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 52 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 9:44 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2061 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 17.1
The text
As transmitted.
534 WUUS54 KTSA 230553 SVRTSA OKC035-105-131-230645- /O.NEW.KTSA.SV.W.0148.190523T0553Z-190523T0645Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 1253 AM CDT Thu May 23 2019 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Southwestern Craig County in northeastern Oklahoma... Northeastern Rogers County in northeastern Oklahoma... Southeastern Nowata County in northeastern Oklahoma... * Until 145 AM CDT. * At 1253 AM CDT, a severe thunderstorm was located over New Alluwe, moving east at 25 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... New Alluwe... White Oak... This includes Interstate 44 between mile markers 277 and 282. A Tornado Watch remains in effect until 400 AM CDT for northeastern Oklahoma. LAT...LON 3655 9551 3665 9555 3678 9520 3655 9515 TIME...MOT...LOC 0553Z 254DEG 23KT 3660 9546 TORNADO...POSSIBLE HAIL...0.88IN WIND...60MPH $$
2 follow-up statements
122
WWUS54 KTSA 230608
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
108 AM CDT Thu May 23 2019
OKC105-230618-
/O.CAN.KTSA.SV.W.0148.000000T0000Z-190523T0645Z/
Nowata OK-
108 AM CDT Thu May 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NOWATA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM CDT for northeastern
Oklahoma.
LAT...LON 3678 9520 3655 9515 3655 9547 3660 9546
3660 9543 3669 9543
TIME...MOT...LOC 0608Z 254DEG 23KT 3663 9534
$$
OKC035-131-230645-
/O.CON.KTSA.SV.W.0148.000000T0000Z-190523T0645Z/
Craig OK-Rogers OK-
108 AM CDT Thu May 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHWESTERN CRAIG AND NORTHEASTERN ROGERS COUNTIES...
At 108 AM CDT, a severe thunderstorm was located 4 miles west of
White Oak, moving east at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
White Oak...
This includes Interstate 44 between mile markers 277 and 282.
A Tornado Watch remains in effect until 400 AM CDT for northeastern
Oklahoma.
LAT...LON 3678 9520 3655 9515 3655 9547 3660 9546
3660 9543 3669 9543
TIME...MOT...LOC 0608Z 254DEG 23KT 3663 9534
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$923
WWUS54 KTSA 230617
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
117 AM CDT Thu May 23 2019
OKC131-230627-
/O.CAN.KTSA.SV.W.0148.000000T0000Z-190523T0645Z/
Rogers OK-
117 AM CDT Thu May 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROGERS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM CDT for northeastern
Oklahoma.
LAT...LON 3678 9520 3655 9515 3655 9530 3659 9533
3660 9533 3660 9534 3661 9535 3673 9532
TIME...MOT...LOC 0617Z 255DEG 38KT 3666 9522
$$
OKC035-230645-
/O.CON.KTSA.SV.W.0148.000000T0000Z-190523T0645Z/
Craig OK-
117 AM CDT Thu May 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHWESTERN CRAIG COUNTY...
At 117 AM CDT, a severe thunderstorm was located 3 miles northeast of
White Oak, moving east at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
White Oak...
This includes Interstate 44 between mile markers 277 and 282.
A Tornado Watch remains in effect until 400 AM CDT for northeastern
Oklahoma.
LAT...LON 3678 9520 3655 9515 3655 9530 3659 9533
3660 9533 3660 9534 3661 9535 3673 9532
TIME...MOT...LOC 0617Z 255DEG 38KT 3666 9522
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 12:02 AM CDT, 51 minutes earlier.
Area forecast discussion, May 23, 12:02 AM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1202 AM CDT Thu May 23 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing storms will persist across NE OK into the overnight hours
with periodic impacts at terminals. Expanding MVFR ceilings likely
later tonight into Thursday morning, with convection expected to
focus more north and west of the region with VFR conditions then
prevailing.
&&
.PREV DISCUSSION... /Issued 947 PM CDT Wed May 22 2019/
DISCUSSION...
Severe storms remain ongoing across parts of northeast Oklahoma
this evening. Surface boundary that has served as a focal point
for tornadic storms stretches from western oklahoma through
northeast Oklahoma. Coverage should continue to shift north with
time, and have adjusted pops accordingly. Severe threat lessen
some begin to diminish after midnight, but will leave severe
wording in across the far NE OK zones. Have also removed a few
counties from the current tornado watch. Temperatures look
reasonable at this time. SPC has issued watch 214 which will
replace 212 for most of northeast Oklahoma and add a few zones in
northwest Arkansas, and updated zones will reflect this.
Updated ZFP/PFM/AFM out shortly.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 86 71 85 / 10 20 20 30
FSM 70 90 69 89 / 0 0 0 0
MLC 72 86 70 85 / 0 0 10 10
BVO 69 85 69 83 / 20 30 40 30
FYV 65 85 67 84 / 0 0 10 10
BYV 67 87 67 86 / 0 0 10 10
MKO 69 87 69 86 / 0 10 10 10
MIO 69 86 69 84 / 0 20 30 30
F10 70 85 69 85 / 10 10 10 20
HHW 70 87 69 86 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 AM CDT this morning for OKZ054>064-066-
067.
AR...None.
&&
AVIATION.....07Hazardous weather outlook, May 22, 8:50 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 850 PM CDT Wed May 22 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 850 PM CDT Wed May 22 2019 ..Significant Severe Weather, Strong Tornado Potential, Life Threatening Flash Flood Potential Continues This Evening... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. TORNADO. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...Ongoing. AREA AT GREATEST RISK...Along and North of Highway 412 SEVERE THUNDERSTORM. RISK...Significant. AREA...Northeast Oklahoma. ONSET...Ongoing AREA AT GREATEST RISK...Along and North of Highway 412. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma. ONSET..Ongoing. HEAVY RAIN. RISK...Significant. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Severe Thunderstorms remain ongoing across northeast Oklahoma. These storms have had a history of producing tornadoes, and very large hail. These threats will continue through midnight. At that time, the severe threat will begin to diminish. Additionally, heavy rain and the threat for flash flooding will continue through tonight. Rain amounts of 1 to 3 inches along with locally higher amounts has prompted several flash flood warnings across northeast Oklahoma this evening. This additional rainfall will likely result in life threatening flash flooding in those areas across northeast Oklahoma that have already received significant rainfall the past few days. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY and FRIDAY...Thunderstorm Potential...High Wind Potential. SATURDAY and SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Thunderstorm chances will persist for the remainder of this week and into the weekend, with the focus being parts of northeast Oklahoma and at times, far northwest Arkansas. Given that this area may not have sufficient time to dry out, flash flooding could continue to be a concern, in addition to the expected long duration mainstem river flooding. While an increasing upper level ridge should keep much of the area south of Interstate 44 dry into early next week, the weather pattern should change somewhat by the middle of next week, leading to more widespread precipitation chances. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 22, 9:50 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
950 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM FLASH FLOOD 2 ESE BARTLESVILLE 36.74N 95.95W
05/22/2019 WASHINGTON OK PUBLIC
STREET FLOODING REPORTED TO THE EAST SOUTHEAST OF
BARTLESVILLE.
&&
JDSLocal storm report, May 22, 10:06 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1006 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM FLASH FLOOD HOMINY 36.41N 96.39W
05/22/2019 OSAGE OK EMERGENCY MNGR
FIRE DEPARTMENT REPORTS TEE PEE ROAD, FROM EASTERN TO
HIGHWZY 20 BEING CLOSED DUE TO FLOODING.
&&
JDSLocal storm report, May 22, 11:19 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1119 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG 1 SE CLEVELAND 36.30N 96.45W
05/22/2019 PAWNEE OK PUBLIC
TREES UPROOTED OR SNAPPED, ROOF BLOWN OFF
&&
LACYLocal storm report, May 22, 11:36 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1136 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TORNADO 1 N JAY 36.44N 94.80W
05/22/2019 DELAWARE OK EMERGENCY MNGR
A TORNADO CROSSED HIGHWAY 59 NORTH OF TOWN. DEBRIS
SIGNATURE NOTED ON RADAR.
&&
EJCLocal storm report, May 22, 11:47 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM HAIL 5 E OOLOGAH 36.45N 95.62W
05/22/2019 E0.75 INCH ROGERS OK PUBLIC
&&
LACYLocal storm report, May 23, 12:53 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1253 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND GST 9 E VINITA 36.64N 94.99W
05/23/2019 E80 MPH DELAWARE OK STORM CHASER
THUNDERSTORM WINDS BETWEEN VINITA AND BERNICE ESTIMATED
AT 70 TO 80 MPH.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:05 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 13 min |
| May 22, 7:11 PM CDT | Tornado Warning | TSA | Rogers, Tulsa, Wagoner | 49 min |
| May 22, 7:40 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 50 min |
| May 22, 7:44 PM CDT | Tornado Warning | TSA | Mayes, Rogers | 46 min |
| May 22, 7:47 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 43 min |
| May 22, 7:55 PM CDT | Areal Flood Advisory | TSA | Mayes, Rogers | 3 hr |
| May 22, 8:01 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 29 min |
| May 22, 8:02 PM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 7 hr |
| May 22, 8:02 PM CDT | River Flood Warning | TSA | Osage | 36 hr |
| May 22, 8:12 PM CDT | Flash Flood Warning | TSA | Craig, Mayes | 4 hr |
| May 22, 8:18 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 42 min |
| May 22, 8:32 PM CDT | Tornado Warning | TSA | Craig, Mayes | 43 min |
| May 22, 8:35 PM CDT | Tornado Warning | TSA | Pawnee | 40 min |
| May 22, 8:49 PM CDT | Tornado Warning | TSA | Delaware, Ottawa | 41 min |
| May 22, 8:50 PM CDT | Tornado Warning | TSA | Osage, Tulsa, Washington | 40 min |
| May 22, 9:04 PM CDT | Tornado Warning | TSA | Creek, Osage, Pawnee | 41 min |
| May 22, 9:09 PM CDT | Tornado Warning | TSA | Delaware, Mayes | 51 min |
| May 22, 9:11 PM CDT | Areal Flood Advisory | TSA | Delaware, Ottawa | 3 hr |
| May 22, 9:18 PM CDT | Flash Flood Warning | TSA | Delaware | 3 hr |
| May 22, 9:28 PM CDT | Tornado Warning | TSA | Nowata, Osage, Rogers, Washington | 47 min |
| May 22, 9:42 PM CDT | Tornado Warning | TSA | Delaware | 48 min |
| May 22, 9:46 PM CDT | Tornado Warning | TSA | Osage, Pawnee, Rogers, Tulsa, Washington | 44 min |
| May 22, 10:15 PM CDT | Tornado Warning | TSA | Craig, Nowata, Rogers | 32 min |
| May 22, 10:30 PM CDT | Tornado Warning | TSA | Osage, Rogers, Tulsa, Washington | 45 min |
| May 22, 10:56 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers, Tulsa, Washington | 49 min |
| May 22, 11:41 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 64 min |
| May 22, 11:47 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Ottawa | 3 hr |
| May 22, 11:52 PM CDT | Tornado Warning | TSA | Craig, Mayes, Rogers | 38 min |
| May 23, 12:12 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Tulsa, Washington | 48 min |
| May 23, 12:29 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 46 min |
| May 23, 12:30 AM CDT | Tornado Warning | TSA | Craig, Delaware, Ottawa | 45 min |
| May 23, 12:57 AM CDT | Tornado Warning | TSA | Delaware, Ottawa | 45 min |
| May 23, 1:22 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 38 min |
| May 23, 1:48 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 42 min |
| May 23, 3:12 AM CDT | Areal Flood Warning | TSA | Osage, Pawnee, Rogers, Tulsa, Washington | 24 hr |
| May 23, 3:20 AM CDT | Areal Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more | 24 hr |
| May 23, 4:08 AM CDT | Special Weather Statement | TSA | Ottawa | 37 min |
| May 23, 4:49 AM CDT | River Flood Warning | TSA | Rogers | 11 days |
| May 23, 4:29 PM CDT | River Flood Warning | TSA | Kay, Osage | 21 days |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.